Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 32, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 27, 2015, 5:19 PM EDT for Lorain County, Ohio. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 5:19 PM EDT (21:19 UTC)
- Expired
- May 27, 2015, 5:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 25 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:30 PM EDT | TSTM WND DMG | 1 Se Amherst, OH | AMHERST POLICE REPORTED A COUPLE TREES DOWN SOUTHEAST OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:08 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
657
WUUS51 KCLE 272119
SVRCLE
OHC093-272145-
/O.NEW.KCLE.SV.W.0032.150527T2119Z-150527T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
519 PM EDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LORAIN COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 545 PM EDT
* AT 518 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAKEMAN...OR
12 MILES SOUTHWEST OF LORAIN...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LORAIN...AVON LAKE...AMHERST...AVON...SHEFFIELD LAKE...SHEFFIELD
AND SOUTH AMHERST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 8197 4129 8234 4129 8235 4143 8234
4143 8227 4147 8218 4152 8202 4152 8199
TIME...MOT...LOC 2118Z 220DEG 20KT 4135 8239
HAIL...1.00IN
WIND...60MPH
$$
LAPLANTE1 follow-up statement
379
WWUS51 KCLE 272131
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
531 PM EDT WED MAY 27 2015
OHC093-272145-
/O.CON.KCLE.SV.W.0032.000000T0000Z-150527T2145Z/
LORAIN OH-
531 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN LORAIN COUNTY...
AT 530 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LORAIN...
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LORAIN...AVON LAKE...AMHERST...AVON...SHEFFIELD LAKE...SHEFFIELD AND
SOUTH AMHERST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4131 8230 4140 8234 4143 8234 4143 8227
4147 8218 4152 8202 4152 8199 4151 8197
TIME...MOT...LOC 2130Z 243DEG 41KT 4144 8217
HAIL...1.00IN
WIND...60MPH
$$
TKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:07 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 27, 4:07 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 407 PM EDT WED MAY 27 2015 .SYNOPSIS... A WEAKENING COLD FRONT WILL MOVE TO THE EAST THIS EVENING. WEAK HIGH PRESSURE WILL BRIEFLY BE OVER THE AREA THURSDAY BUT WILL MOVE OFF THE NEW ENGLAND COAST EARLY FRIDAY AS LOW PRESSURE MOVES THROUGH THE CENTRAL GREAT LAKES. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... A LINE OF CONVECTION WILL MOVE EAST ACROSS THE AREA THIS THE EVENING HOURS. TIMING BASED ON THE HRRR HAS IT EAST BY ABOUT 2-3Z. SKIES SHOULD CLEAR OVERNIGHT POST COLD FRONT. LOWS NEAR MOS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... THURSDAY HIGH PRESSURE WILL BE IN CONTROL FOR THE DAY WITH FAIRLY DRY AIR IN PLACE. WILL GO WITH PARTLY CLOUDY/MOSTLY SUNNY FOR THE DAY. THURSDAY NIGHT MOISTURE WILL RETURN FROM THE SOUTH AS THE HIGH MOVES EAST. CONCERNED ABOUT SHOWERS DEVELOPING MAINLY EAST HALF. FRIDAY A COLD FRONT WILL APPROACH FROM THE NORTHWEST..REACHING THE CENTRAL LAKES BY 00Z SATURDAY. SATURDAY THE COLD FRONT WILL MOVE THROUGH. LIKELY POPS REASONABLE THROUGH THE FIRST HALF OF SATURDAY NIGHT. POPS WILL TAPER FROM NORTHWEST TO SOUTHEAST LATE SATURDAY NIGHT AND SUNDAY. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE BIGGEST ISSUE IN THE EXTENDED PORTION OF THE FORECAST IS HOW FAR SOUTH THE FRONT WILL SAG ON SUNDAY AND HOW QUICKLY IT COMES BACK NORTH. WILL DECREASE THE CHANCE OF SHOWERS ON SUNDAY. A LOT OF TIMES THE MODELS ARE OVER DONE ON HOW MUCH PRECIP ACTUALLY OCCURS IN THESE PATTERNS. WILL KEEP A LOW POP CHANCE (15-30 POP) EARLY NEXT WEEK UNTIL WE CAN SEE A BETTER TREND IN THE MODELS AND GRADUALLY INCREASE TEMPERATURES BACK UP ABOVE NORMAL BY MID WEEK. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... WEAK COLD FRONT OVER INDIANA WILL MOVE EAST THIS AFTERNOON AND EARLY TONIGHT. SHOWERS AND THUNDERSTORMS WILL FILL IN AHEAD OF THE FRONT. SOME OF THE STORMS WILL HAVE STRONG WINDS AND HAIL AND LOCAL IFR CONDITIONS. THE SOUTH TO SOUTHWEST WIND WILL BE GUSTY AHEAD OF THE FRONT. WINDS VEERING WEST BEHIND THE FRONT TONIGHT AND THEN LIGHT NORTH BY THURSDAY MORNING. VFR EXCEPT FOR PATCHY MVFR FOG THURSDAY MORNING. OUTLOOK...NON VFR CONDITIONS SATURDAY IN SHRA/TS. NON VFR POSSIBLE INTO SUNDAY. && .MARINE... THE WEAK COLD FRONT CROSSING LAKE ERIE EARLY TONIGHT WILL CONTINUE TO PRODUCE THUNDERSTORMS WITH GUSTY WINDS AS IT MOVES EAST AND MARINERS ON THE CENTRAL AND EASTERN BASIN WILL HAVE TO MONITOR FOR THUNDERSTORMS. THE GRADIENT IS PRETTY LIGHT BEHIND THE FRONT AND COMES AROUND FROM THE NORTH AND THE NORTHEAST ON THURSDAY...VEERING TOWARD THE SOUTHEAST AND SOUTH AGAIN BY FRIDAY AHEAD OF THE NEXT FRONT. WINDS WILL BE STRONGER WITH THE NEXT FRONT...INCREASING FROM THE SOUTHWEST EARLY SATURDAY AND SHIFTING TO NORTH AND NORTHEAST AFTER THE FRONTAL PASSAGE LATE SATURDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED BY LATER SATURDAY INTO SUNDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, May 27, 5:29 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 529 AM EDT WED MAY 27 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-280930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 529 AM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS BUT LARGE HAIL WILL BE POSSIBLE. A WEAKENING COLD FRONT WILL MOVE INTO NORTHWEST OHIO THIS AFTERNOON WITH THUNDERSTORMS DEVELOPING ALONG IT. THESE THUNDERSTORMS WILL MOVE EASTWARD THROUGH THE EVENING AND COULD IMPACT ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING AS ANOTHER COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 27, 2:09 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
209 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 5 NW TOLEDO 41.72N 83.65W
05/27/2015 LUCAS OH PUBLIC
SEVERAL LARGE LIMBS DOWN.
&&
MITCHELLLocal storm report, May 27, 2:13 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
213 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL BOWLING GREEN 41.38N 83.65W
05/27/2015 E0.75 INCH WOOD OH TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
MITCHELLLocal storm report, May 27, 2:27 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
227 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND DMG 1 WSW SYLVANIA 41.71N 83.72W
05/27/2015 LUCAS OH BROADCAST MEDIA
SEVERAL UTILITY POLES AND WIRES DOWN.
&&
MITCHELLLocal storm report, May 27, 2:28 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
228 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 3 W PEMBERVILLE 41.41N 83.52W
05/27/2015 E1.00 INCH WOOD OH TRAINED SPOTTER
&&
MITCHELLLocal storm report, May 27, 3:03 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
303 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND DMG 2 NE ELMORE 41.49N 83.26W
05/27/2015 OTTAWA OH TRAINED SPOTTER
TREE DOWN NEAR ROUTE 105.
&&
MITCHELLLocal storm report, May 27, 3:57 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
357 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST CUSTAR 41.28N 83.84W
05/27/2015 E60.00 MPH WOOD OH TRAINED SPOTTER
PEA SIZE HAIL ALSO.
0350 PM TSTM WND GST OAK HARBOR 41.51N 83.15W
05/27/2015 E60.00 MPH OTTAWA OH TRAINED SPOTTER
PEA SIZE HAIL ALSO.
&&
MITCHELLThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:20 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 55 min |
| May 27, 1:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| May 27, 2:07 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 38 min |
| May 27, 2:42 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 33 min |
| May 27, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 53 min |
| May 27, 3:40 PM EDT | Special Marine Warning | CLE | 65 min | |
| May 27, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 31 min |
| May 27, 4:17 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 43 min |
| May 27, 4:33 PM EDT | Special Marine Warning | CLE | 87 min | |
| May 27, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 45 min |
| May 27, 5:35 PM EDT | Special Marine Warning | CLE | 115 min | |
| May 27, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 33 min |
| May 27, 7:53 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 22 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.